Doctors Lounge - Fertility Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Fertility Answers List

Forum Name: Fertility

Question: Diet pills and fertility


 tuna123ham - Wed Sep 07, 2005 4:15 pm

Does taking the diet pill phentermine affect fertility. I am 33 and have been taking it for a year.
 DeLWolcott - Tue Sep 13, 2005 11:02 am

I cannot find any documentation concerning phentermine and fertility.

From the pharmacological view if you are trying to get pregnant :
Phentermine is a strong stimulant, raising blood pressure putting mom and baby at risk.
Phentermine is addictive, putting mom and potential baby at risk.

A year is a long time to be on a stimulant/anorectic. Not only can tolerance be built up, but coming off of the medication after this amount of time will leave you feeling fatigued for a time while your body returns to regulating its own stimulants.

Get in touch with your physician. If you are trying to become pregnant, you first need to get off of the phentermine for your safety and for the potential wee one. Pregnancy brings its own blood pressure issues to both you and your baby. Phentermine has not been studied during pregnancy or nursing, but putting two health risks together certainly is not going to help either one. You need to get your body in the best, self-sufficient shape possible for you before making it home to fragile cargo. ;)

Good luck and best wishes!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us